Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 23, 2015, 11:21 PM MDT for Bannock County, Power County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 11:21 PM MDT (05:21 UTC)
- Expired
- Jul 24, 2015, 12:15 AM MDT
- In force
- 54 min
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS85 KPIH 240521
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1121 PM MDT THU JUL 23 2015
IDZ017-021>023-240615-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
LOWER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
1121 PM MDT THU JUL 23 2015
...A LINE OF THUNDERSTORMS SOUTH OF MINIDOKA MOVING NORTHEAST
TOWARD AMERICAN FALLS THROUGH 1220 AM MDT...
AT 1117 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
SOUTH OF MINIDOKA...MOVING NORTHEAST AT 30 MPH.
BRIEF MODERATE RAIN...AND GUSTY WINDS TO 35 MPH ARE POSSIBLE WITH
THESE STORMS AS THEY LIFT NORTHEAST TOWARD AMERICAN FALLS THROUGH
1220 PM MDT.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...RUPERT...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...LAKE
WALCOTT...NEELEY...CHUBBUCK...ABERDEEN...INKOM...ROCKLAND...
MINIDOKA...POCATELLO AIRPORT...COLD WATER REST AREA...FORT HALL
BANNOCK PEAK...FORT HALL BANNOCK CREEK LODGE...PORTNEUF GAP...
ACEQUIA...PILAR BUTTE AND MASSACRE ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4313 11310 4301 11256 4274 11205 4232 11332
4252 11343 4263 11383
TIME...MOT...LOC 0517Z 232DEG 29KT 4264 11355 4259 11332 4248 11310
$$
HUSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:56 PM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Jul 23, 1:56 PM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT THU JUL 23 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY. EXPECT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WITH MOIST AIR MASS STILL IN PLACE AND MOISTURE PUSHING NORTHEAST ON SOUTHWEST FLOW ALOFT AHEAD OF UPPER LEVEL TROF. ACTIVITY SHOULD DISSIPATE OVERNIGHT AND EXPECT SIMILAR SCENARIO FRIDAY WITH MORE ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ONCE AGAIN. MODELS DRY IT OUT SOMEWHAT SATURDAY AND EXPECT MOST ACTIVITY IN THE UPPER SNAKE HIGHLANDS WITH DRY CONDITIONS EXPECTED MOST EVERYWHERE. HIGH TEMPERATURES SHOULD BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS FRIDAY AND SATURDAY. GK .LONG TERM...SUNDAY THROUGH THURSDAY. DEEP UPPER LEVEL TROF PUSHES EAST ON SHORE FROM THE PACIFIC ALONG WITH A STRONG COLD FRONT ON SUNDAY WITH WINDS EXPECTED TO INCREASE AHEAD OF THE FRONT SUNDAY. EXPECT THE THREAT FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY MAINLY IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. EXPECT MUCH COLDER CONDITIONS WITH WELL BELOW NORMAL TEMPERATURES MONDAY THROUGH TUESDAY. SHOULD SEE SOME BREEZY TO WINDY CONDITIONS AS WELL MONDAY BEHIND THE COLD FRONTAL PASSAGE. IT SHOULD BE DRY ON TUESDAY. UPPER RIDGE BEGINS TO BUILD TO WEST BY MID WEEK AND EXPECT MUCH WARMER AND CONTINUED DRY CONDITIONS WEDNESDAY AND THURSDAY. GK && .AVIATION...SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SE ID ATTM. EXPECT ACTIVITY TO FIRST APPROACH BYI BY 20Z...PIH...IDA AND SUN BETWEEN 21-22Z. CARRYING VCTS BUT WILL REFINE TIMING AND ADD TS AS NECESSARY AS CONFIDENCE INCREASES ON TIMING AND LOCATION OF CONVECTION. ACTIVITY WILL BEGIN TO DIMINISH TO VCSH BY 03-04Z THIS EVENING...WITH GREATEST CHANCES FOR OVERNIGHT SHOWER ACTIVITY AT PIH AND IDA. ANY CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE GUSTS IN THE 25-35 KT RANGE TODAY...OTHERWISE EXPECT SOME AFTERNOON GUSTINESS TO DEVELOP FOR SNAKE PLAIN SITES ON THE ORDER OF 20 TO 25 KTS...STRONGEST AT IDA. MORE SHOWER AND THUNDERSTORM ACTIVITY EXPECTED FOR TOMORROW AFTERNOON. VFR CONDITIONS EXPECTED ALL TAF SITES THROUGH THE PERIOD...ALTHOUGH TEMPORARY REDUCTIONS IN VIS AND CIGS POSSIBLE IN HEAVIER CONVECTION. NOTE: KSUN OBSERVATIONS...ESPECIALLY CIG...VIS...AND PRESENT WEATHER MAY BE UNRELIABLE BETWEEN 03Z AND 13Z DUE TO EQUIPMENT ISSUES. AD/GK && .FIRE WEATHER...A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO ADVANCE EASTWARD ACROSS THE REGION THROUGH TOMORROW...BEFORE WEAKENING AND LIFTING OUT THROUGH THE COURSE OF THE DAY FRIDAY. THIS REGION OF LOW PRESSURE WILL COMBINE WITH EXISTING ANOMALOUSLY MOIST AIR TO PRODUCE WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MOST WIDESPREAD OVER HIGHER TERRAIN. ACTIVITY WILL DIMINISH SOMEWHAT OVERNIGHT WITH A FEW SHOWERS LINGERING OVER MAINLY SE HIGHLANDS. RENEWED SHOWER AND THUNDERSTORM ACTIVITY FOR FRIDAY AND SATURDAY AS MOISTURE LINGERS OVER THE REGION...ALTHOUGH OVERALL COVERAGE BECOMES PROGRESSIVELY LESS WIDESPREAD EACH DAY...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EASTERN HIGHLANDS BY SATURDAY. TEMPERATURES WILL GRADUALLY WARM AND AFTERNOON HUMIDITY VALUES WILL GRADUALLY DRY ON SATURDAY AND SUNDAY. BY SUNDAY...A VIGOROUS TROUGH WILL MOVE ONSHORE OVER THE PACNW AND WILL INCREASE WINDS...WITH GUSTS IN THE 20-30 MPH POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY. THIS COMBINED WITH MINIMUM RH VALUES APPROACHING THE 15 PERCENT THRESHOLD IN ZONE 410 MAY NECESSITATE THE NEED FOR A RED FLAG. SHOWER AND THUNDERSTORM ACTIVITY THEN INCREASES IN COVERAGE FOR SUNDAY NIGHT THROUGH MONDAY AS A SHARP COLD FRONT SWEEPS EASTWARD THROUGH THE REGION. GUSTY WINDS EXPECTED TO CONTINUE INTO MONDAY...THOUGH MOISTURE INCREASES MARKEDLY COMPARED TO SUNDAY. AD/GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 23, 11:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1121 PM MDT THU JUL 23 2015
IDZ017-021>023-240615-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
LOWER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
1121 PM MDT THU JUL 23 2015
...A LINE OF THUNDERSTORMS SOUTH OF MINIDOKA MOVING NORTHEAST
TOWARD AMERICAN FALLS THROUGH 1220 AM MDT...
AT 1117 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
SOUTH OF MINIDOKA...MOVING NORTHEAST AT 30 MPH.
BRIEF MODERATE RAIN...AND GUSTY WINDS TO 35 MPH ARE POSSIBLE WITH
THESE STORMS AS THEY LIFT NORTHEAST TOWARD AMERICAN FALLS THROUGH
1220 PM MDT.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...RUPERT...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...LAKE
WALCOTT...NEELEY...CHUBBUCK...ABERDEEN...INKOM...ROCKLAND...
MINIDOKA...POCATELLO AIRPORT...COLD WATER REST AREA...FORT HALL
BANNOCK PEAK...FORT HALL BANNOCK CREEK LODGE...PORTNEUF GAP...
ACEQUIA...PILAR BUTTE AND MASSACRE ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4313 11310 4301 11256 4274 11205 4232 11332
4252 11343 4263 11383
TIME...MOT...LOC 0517Z 232DEG 29KT 4264 11355 4259 11332 4248 11310
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:50 AM MDT | Special Weather Statement | PIH | Cassia | 85 min |
| Jul 24, 3:15 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Cassia, Oneida, Power | 90 min |
| Jul 24, 3:58 PM MDT | Special Weather Statement | PIH | Power | 47 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.